Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
197480 tn?1300891097

Hydrocodone Taper

Hi everyone. I would like some feedback on getting off hydrocodone. I've taken Norco 10/325 for years now for chronic pain issues, and it makes me so tired and irritable, but when I try to stop the withdrawal is monstrous. I take 3 of them a day. Has anyone successfully tapered off this stuff? Thanks in advance for any and all replies. Rob
Best Answer
Avatar universal
I'm 23 days off norco10/325. I was taking anywhere from 6-10 a day. I did a short 4-5 day taper. It was fine until the last 2 day of the taper when I only took 2 pills. It was basically like starting withdrawal. I don't know if it helped or not. My wds were brutal. I recommend just stopping cold turkey and getting it over with. The mental part of the taper was also pretty bad. I felt pretty bad for 7-10 days but I've felt great this last week or so. Still only sleeping 6 hours at most a night but it's tolerable. Just hang in there it's so worth it and just remember that you will feel better eventually. I promise you that. It might seem like it's never gonna get better but it most definitely will. It's such a nice feeling waking up and not thinking about meds. Food is wonderful again(gotta watch my weight) and you'll just find that you want to do more things and have fun without the pills. I didn't think I would be able to cope with all my daily duties(taking care of kids, making dinner, etc) but I can. I lived most of my life without those things, I can live the rest without them. I'm pretty sure u can too. Good luck, and stay strong. Especially mentally strong. That is what can do ya in. Mind over matter.
4 Responses
Sort by: Helpful Oldest Newest
1580085 tn?1400940838
hi, you will find many folks on here who have come of hydro, and successfully, some cold turkey and some tapered, we can help but we cant give you a taper plan, its against policy and everyone is so different, have you asked your dr. about this? i really wish you well, and as the forum gets busier you will get more good advice, best wishes   sudie
Helpful - 0
1283286 tn?1312911966
If you could tolerate lowering your dose over a week and a half, it will make a difference..Its just your going to be irritable and in semi wd during the process..Lots of anxiousness...How you do that is up to you.

Thats a small amount your on but enough apparently to be giving you trouble..Or go cold turkey which will have the worst over in 3 or 4 days, but they will be rather uncomfortable days. Make sure you have some immodium on hand. If stomach cramps or the run's start, that stuff is godsend for making those first few days more tolerable...
Helpful - 0
1640641 tn?1300903287
I went from 120mg oxy to 80mg the next day, 40 the next and then done.  It was rough but do-able. Withdrawal is NEVER fun or easy lol....the past seven days have been hell...but I'm going to live and thats the best part...clean :D
Helpful - 0

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Herpes sores blister, then burst, scab and heal.